Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonfactorization in subsets of the measure algebra

Author: J. T. Burnham
Journal: Proc. Amer. Math. Soc. 35 (1972), 104-106
MSC: Primary 43A10; Secondary 42A96
MathSciNet review: 0298342
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we unify and simplify some recent results showing the impossibility of factoring in certain convolution subalgebras of the group algebra of a nondiscrete LCAG. A new result is a direct proof of nonfactorization of the classical Hardy spaces, regarded as convolution algebras, on the circle. By considering the ideal of Hilbert-Schmidt operators in the algebra of compact operators on a Hilbert space we illustrate that nonfactorization is not peculiar to convolution.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A10, 42A96

Retrieve articles in all journals with MSC: 43A10, 42A96

Additional Information

Keywords: Convolution, measure algebras, factorization, Banach algebras, Segal algebras, normed ideals
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society